MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE PULSE III MULTIMODALITY SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INCORPORATED NUVASIVE PULSE III MULTIMODALITY SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 5050401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received and no radiographs could be provided; however, an on-site representative was able to confirm the reported event.As reported by the operating physician and the company representative, the navigation inaccuracy that was experienced was likely caused by two factors: 1) bumping of the patient array during the procedure, 2) potentially having non-ideal fixation of the patient array on spinous process as it was positioned and adjusted prior to the starting navigation.Labeling review: ".Warnings, cautions and precautions: read all instructions and understand all warnings and cautions before using the system or accessories.Failure to do so may lead to serious medical consequences.Refer to the instructions for use accompanying other nuvasive products before use with the system to assure proper and safe use of these devices.If system data acquisition seems inaccurate or if the software application does not initiate or malfunctions during use, and recommended steps to restore the system are not successful, abort use of the system.The patient reference array needs to be fully secured on the patient reference for tracking.The accuracy of data acquisition can be influenced by the rotation of the passive reflective array relative to the camera.Cameras should be placed such that a direct line of sight to the operative area is established." "intra-operative warnings:.Assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A) reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B) if the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G.Resetting the system), do not rely on the navigation system.Reliance on data provided by a camera with an interrupted optical path may lead to inaccurate measurements.Capturing the patient reference arrays for registration can happen before you drape or after you remove the drape from the patient reference arrays during 3d image acquisition for navigation.Make sure to gently drape over the patient reference arrays, ensuring the arrays are not bumped or moved in this process.Any movement of the arrays during this process could require a re-capture of the arrays, or even re-scan of the patient if the registration accuracy is not adequate.".
 
Event or Problem Description
A patient underwent a c1 to c5 posterior cervical fusion case for which the two screws located at c1 and two screws located at c2 were placed using the pulse iii system navigation.After screw placement, it was identified that the two screws at c1 appeared 3-4 mm off of the intended location in the sagittal plane.During post-operative evaluation on a 3d radiograph it was determined that the screws did not require repositioning.

Brand Name
NUVASIVE PULSE III MULTIMODALITY SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14002297
Report Number2031966-2022-00071
Device Sequence Number17241785
Product Code OLO
UDI-Device Identifier00195377051004
UDI-Public195377051004
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K210574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5050401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PULSE III SYSTEM
Patient Age62 YR
Patient SexMale